Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 37, NWS Jacksonville, FL

July 18, 2021Duval County, Florida

NWS Jacksonville, FL issued this areal flood warning at Jul 18, 2021, 4:12 PM EDT for Duval County, Florida. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2021, 4:12 PM EDT (20:12 UTC)
Expired
Jul 18, 2021, 5:45 PM EDT
In force
93 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 4:09 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 18, 4:09 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
409 PM EDT Sun Jul 18 2021

.NEAR TERM [Tonight through Monday]...Low-mid level ridge has
shifted south of the area today with short wave trough moving into
Ga. This trough and a southwest flow has greatly increased
moisture and showers/storms over the area as the seabreezes and
outflow boundaries merging inland. Slow moving cells will produce
locally heavy rainfall through the evening hours. Expect
covection to gradually decrease by around midnight. Numerous
storms expected again on Monday as the southwest flow increases
with troughing deepening over the se states. Coverage of storms
will increase by mid-afternoon near the east coast where the
seabreeze merger should occur. Deep moisture(PWATs 2"+) will
remain across the area with locally heavy rainfall and minor
flooding possible.

.SHORT TERM [Monday night through Wednesday night]...A deep moist
sw flow will remain across the area with positively tilted trough
to the nw and ridge to the south. Scattered to numerous diurnal
storms expected producing locally heavy rainfall and strong gusty
winds. Temperatures will be near average with above average pops.

.LONG TERM [Thursday Through Sunday]...Upper ridge will remain to
the south while troughing remains to the north. Some drier air
aloft may bring a slight decrease in areal coverage of storms on
Thursday as the ridge briefly strengthens over central Fl. Numerous
diurnal storms expected again Friday through Sunday as the ridge
weakens and moisture increases. Temperatures will be at or slightly
above average.

&&

.MARINE...High pressure axis will remain to the south while a cold
front stalls to the northwest of the area the next few days. A
southwest flow will prevail with scattered to numerous late day
showers and thunderstorms expected over the coastal waters the
next few days. Winds will be mostly around 10 knots with seas 2 to
3 feet.

Rip Currents: Moderate risk continues through Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  88  72  87  71 /  50  90  40  80  20
SSI  76  89  76  89  77 /  50  80  50  60  30
JAX  74  90  74  91  74 /  50  80  30  70  20
SGJ  75  88  75  89  75 /  50  70  30  60  20
GNV  73  88  72  89  72 /  50  90  30  70  10
OCF  73  88  73  89  73 /  50  90  30  70  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

In the hours before

Special weather statement, Jul 18, 3:24 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
324 PM EDT Sun Jul 18 2021

FLZ023-031-232-425-182000-
Baker FL-Western Clay FL-Western Duval FL-Bradford FL-
324 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 400 PM EDT...

* At 324 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Maxville, or 11 miles north of
  Middleburg, moving south at 5 mph.

* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Middleburg, Cecil Field, Maxville, Oakleaf Plantation, Lakeside and
  Lawtey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3023 8211 3030 8191 3011 8177 3001 8207
TIME...MOT...LOC 1924Z 339DEG 6KT 3020 8197

HESS
Special weather statement, Jul 18, 3:36 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
336 PM EDT Sun Jul 18 2021

FLZ024-GAZ152-153-165-264-364-182015-
Inland Nassau FL-Northeastern Charlton GA-Inland Glynn GA-
Inland Camden GA-Western Charlton GA-Brantley GA-
336 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WESTERN
CAMDEN...WEST CENTRAL GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN
CHARLTON COUNTIES UNTIL 415 PM EDT...

* At 336 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Homeland, or 7 miles northeast
  of Folkston, moving north at 15 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 45 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Hilliard, Folkston, Woodbine, Homeland, Kings Ferry, Waverly,
  Atkinson, Tarboro and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8185 3074 8210 3125 8193 3114 8162
TIME...MOT...LOC 1936Z 194DEG 12KT 3092 8193

HESS
Special weather statement, Jul 18, 3:47 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Sun Jul 18 2021

FLZ125-225-325-425-182030-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
347 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 430 PM
EDT...

* At 346 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Arlington. This storm was
  nearly stationary.

* Small hail, wind gusts up to 40 to 50 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Jacksonville, Jacksonville International Arpt, Arlington, Cisco
  Gardens, Oceanway, Craig Field, San Marco, Riverside and Tallyrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3024 8165 3039 8183 3056 8167 3055 8166
      3057 8166 3058 8165 3033 8147
TIME...MOT...LOC 1946Z 147DEG 4KT 3035 8161

HESS
Special weather statement, Jul 18, 3:58 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
358 PM EDT Sun Jul 18 2021

GAZ132-134-149-151-250-182030-
Pierce GA-Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA-
358 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...WESTERN
PIERCE...EAST CENTRAL ATKINSON...NORTHWESTERN WARE AND SOUTHERN BACON
COUNTIES UNTIL 430 PM EDT...

* At 358 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Pebble Hill, or near Waycross,
  moving north at 15 mph.

* Wind gusts up to 40 to 50 mph possible with this storm.

* Locations impacted include...
  Waycross, Boggy Bay, Jamestown, Pebble Hill, Dixie Union and
  Bickley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3116 8231 3117 8260 3147 8268 3148 8226
TIME...MOT...LOC 1958Z 171DEG 13KT 3123 8246

HESS
Special weather statement, Jul 18, 4:08 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
408 PM EDT Sun Jul 18 2021

GAZ132-134-149-151-250-182100-
Pierce GA-Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA-
408 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...WEST
CENTRAL PIERCE...EAST CENTRAL ATKINSON...NORTHWESTERN WARE AND SOUTH
CENTRAL BACON COUNTIES UNTIL 500 PM EDT...

* At 408 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dixie Union, or 9 miles west of
  Waycross, moving north at 10 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 45 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Pebble Hill, Dixie Union and Bickley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3119 8239 3116 8259 3141 8270 3146 8239
TIME...MOT...LOC 2008Z 170DEG 7KT 3126 8251

HESS
Local storm report, Jul 18, 4:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
411 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             2 NNE ARLINGTON         30.36N 81.59W
07/18/2021  M0.88 INCH       Duval              FL   PUBLIC

            NICKEL TO DIME SIZE HAIL REPORTED ALONG HOLLY BERRY LANE
            IN ARLINGTON.

&&

AENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:03 PM EDTSpecial Weather StatementJAXSuwannee42 min
Jul 18, 1:07 PM EDTSpecial Weather StatementJAXDuval38 min
Jul 18, 1:47 PM EDTSpecial Weather StatementJAXHamilton28 min
Jul 18, 1:51 PM EDTSpecial Weather StatementJAXColumbia24 min
Jul 18, 2:15 PM EDTSpecial Weather StatementJAXColumbia, Hamilton, Union45 min
Jul 18, 2:56 PM EDTSpecial Weather StatementJAXBaker, Bradford, Columbia, Union49 min
Jul 18, 3:04 PM EDTSpecial Weather StatementJAXNassau41 min
Jul 18, 3:22 PM EDTSpecial Weather StatementJAXDuval23 min
Jul 18, 3:24 PM EDTSpecial Weather StatementJAXClay36 min
Jul 18, 3:47 PM EDTSpecial Weather StatementJAXDuval43 min
Jul 18, 4:01 PM EDTSevere Thunderstorm WarningJAXDuval29 min
Jul 18, 5:07 PM EDTSpecial Weather StatementJAXMarion38 min
Jul 18, 5:41 PM EDTSpecial Weather StatementJAXMarion49 min
Jul 18, 6:01 PM EDTSevere Thunderstorm WarningJAXMarion15 min
Jul 18, 6:08 PM EDTAreal Flood WarningJAXMarion82 min
Jul 18, 7:33 PM EDTSpecial Weather StatementJAXPutnam27 min
Jul 17, 8:54 PM EDTSpecial Weather StatementJAXAppling36 min
Jul 18, 1:52 PM EDTSpecial Weather StatementJAXCharlton38 min
Jul 18, 2:17 PM EDTSpecial Weather StatementJAXCharlton43 min
Jul 18, 2:33 PM EDTSpecial Weather StatementJAXGlynn27 min
Jul 18, 2:44 PM EDTSpecial Weather StatementJAXWare46 min
Jul 18, 2:58 PM EDTSpecial Weather StatementJAXClinch, Echols, Ware47 min
Jul 18, 3:36 PM EDTSpecial Weather StatementJAXCamden39 min
Jul 18, 3:58 PM EDTSpecial Weather StatementJAXPierce32 min
Jul 18, 4:08 PM EDTSpecial Weather StatementJAXBacon52 min
Jul 18, 4:14 PM EDTSpecial Weather StatementJAXBrantley46 min
Jul 18, 4:33 PM EDTSpecial Weather StatementJAXAppling, Bacon42 min
Jul 18, 4:44 PM EDTSpecial Weather StatementJAXWayne46 min
Jul 18, 5:03 PM EDTSpecial Weather StatementJAXAppling, Bacon42 min
Jul 18, 5:18 PM EDTSpecial Weather StatementJAXAppling27 min
Jul 18, 5:47 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis28 min

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.